Alert archive / Arkansas / Tornado Warnings in 2019
Tornado Warning 25, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at May 2, 2019, 5:54 PM CDT for Dunklin County, Missouri; Clay County, Greene County, Arkansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2019, 5:54 PM CDT (22:54 UTC)
- Expired
- May 2, 2019, 6:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Clay County, AR, Greene County, AR, Dunklin County, MO
The radar
The Memphis radar (KNQA), 91 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 2:13 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 10.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
785
WFUS54 KMEG 022254
TORMEG
ARC021-055-MOC069-022330-
/O.NEW.KMEG.TO.W.0025.190502T2254Z-190502T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
554 PM CDT Thu May 2 2019
The National Weather Service in Memphis has issued a
* Tornado Warning for...
East central Greene County in eastern Arkansas...
Southeastern Clay County in eastern Arkansas...
Southeastern Dunklin County in southeastern Missouri...
* Until 630 PM CDT.
* At 554 PM CDT, doppler radar indicated a severe thunderstorm
producing a tornado was located near Arbyrd, or near Senath, moving
northeast at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Kennett, Senath, Arbyrd, Noland, Hargrave Corner, Holly Island,
West Kennett, Leonard, Bucoda, Octa, Scobeville, Vincit, Dillman,
Hollywood and Caruth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3603 9017 3604 9028 3626 9028 3626 8998
TIME...MOT...LOC 2254Z 203DEG 19KT 3610 9021
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
JOHNSON2 follow-up statements
551
WWUS54 KMEG 022311
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
611 PM CDT Thu May 2 2019
ARC055-022321-
/O.CAN.KMEG.TO.W.0025.000000T0000Z-190502T2330Z/
Greene AR-
611 PM CDT Thu May 2 2019
...THE TORNADO WARNING FOR EAST CENTRAL GREENE COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 700 PM CDT for eastern
Arkansas...and southeastern Missouri.
LAT...LON 3626 8998 3610 9011 3611 9021 3618 9021
3620 9020 3620 9022 3626 9022
TIME...MOT...LOC 2311Z 209DEG 20KT 3616 9014
$$
ARC021-MOC069-022330-
/O.CON.KMEG.TO.W.0025.000000T0000Z-190502T2330Z/
Clay AR-Dunklin MO-
611 PM CDT Thu May 2 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
SOUTHEASTERN CLAY AND SOUTHEASTERN DUNKLIN COUNTIES...
At 611 PM CDT, doppler radar indicated a severe thunderstorm
producing a tornado was located over Senath, moving northeast at 25
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Kennett, Senath, Noland, West Kennett, Holly Island, Caruth, Octa,
Scobeville, Vincit and Dillman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3626 8998 3610 9011 3611 9021 3618 9021
3620 9020 3620 9022 3626 9022
TIME...MOT...LOC 2311Z 209DEG 20KT 3616 9014
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
JOHNSON090
WWUS54 KMEG 022321
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
621 PM CDT Thu May 2 2019
ARC021-MOC069-022331-
/O.EXP.KMEG.TO.W.0025.000000T0000Z-190502T2330Z/
Clay AR-Dunklin MO-
621 PM CDT Thu May 2 2019
...THE TORNADO WARNING FOR SOUTHEASTERN CLAY AND SOUTHEASTERN DUNKLIN
COUNTIES WILL EXPIRE AT 630 PM CDT...
The tornadic thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 700 PM CDT for eastern
Arkansas...and southeastern Missouri.
LAT...LON 3626 8998 3610 9011 3611 9021 3618 9021
3620 9020 3620 9022 3626 9022
TIME...MOT...LOC 2321Z 203DEG 19KT 3621 9012
$$
JOHNSONWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at May 2, 3:52 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, May 2, 3:52 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Memphis TN 352 PM CDT Thu May 2 2019 .DISCUSSION... Currently... A Meso Convective Vortex (MCV) is centered and spinning to the northeast of Little Rock, Arkansas. Ahead of this feature, a slightly unstable airmass exists across northeast Arkansas and the Missouri Bootheel. The airmass is largely characterized by 1000 J/kg of MLCAPE with up to 35 kts of bulk shear. In addition, LCLs are sufficiently low around 700 meters and surface winds are backed easterly. As a result, 0-1 km shear values are in excess of 1000 m2/s2. The combination of mentioned severe parameters justifies a low end tornado risk. However, damaging winds still look to be the dominant threat. A tornado watch is in effect for northeast Arkansas and Dunklin County, MO through 7PM CDT. The MCV is expected to lift northeast of the area around midnight. Thereafter, a frontal boundary is expected to push south of the I-40 corridor through Friday morning. .Friday through the Weekend... Friday now appears to be a mostly dry day as the front sags to our south and upper level heights build behind the exiting shortwave trough. This will result in mainly dry conditions through late afternoon for much of the area. Decided to carry a slight chance of showers and thunderstorms further south, where a few showers and thunderstorms may form during peak heating. The better organized showers and thunderstorms will arrive around sundown as a surface low tracks directly over the Mid-South and the front lifts back north as a warm front. The low pressure system is expected to lift northeastward throughout the day on Saturday. This will result in scattered to widespread showers and thunderstorms for much of the day. QPF values will range from a half inch to one inch with isolated higher amounts. Due to the track of the low, severe weather is not anticipated. Both main synoptic models are consistent with the front exiting the area by early Sunday morning with high pressure building in during the day. It should be a beautiful day with plenty of sunshine, low humidity, and temperatures in the low to mid 70s. .Next Week... Monday will be another nice day with abundant sunshine with slightly warmer temperatures in the upper 70s to lower 80s. The weather pattern will become quite unsettled by Tuesday, as surface high pressure shifts eastward and a large trough begins to dig across the Desert Southwest. A number of shortwaves, embedded in southwest flow aloft, will rotate through the area Tuesday night through Friday. Expect showers and thunderstorms each day with highs around 80 and lows in the upper 60s. AC3 && .AVIATION... 18Z TAF cycle VFR conditions should continue into early this evening. Scattered thunderstorms will be found across northeast Arkansas this afternoon and across the remainder of the forecast area by this evening. Lower clouds will move into the forecast area this evening and will remain over the region into Friday morning. Winds will be mainly from the south at around 10 knots with some higher gusts. Winds will shift to the northwest starting as early as this evening and continuing through Friday morning. ARS && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, May 2, 3:11 PM CDT, 2 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 311 PM CDT Thu May 2 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-032215- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 311 PM CDT Thu May 2 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight There is a slight risk for severe thunderstorms generally along and north of I-40 this afternoon and tonight. A marginal risk for severe thunderstorms exists across the remainder of the Mid South. Damaging winds will be the primary threat for any thunderstorms that reach severe limits, with a secondary threat of an isolated tornado along and west of the Mississippi River. Localized heavy rainfall is also possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A few strong thunderstorms containing gusty winds and localized heavy rainfall are possible across the Mid-South for Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and tonight. AC3 AC3
In the hours before
Local storm report, May 2, 4:34 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
434 PM CDT THU MAY 02 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM TORNADO 4 NE LAFE 36.25N 90.46W
05/02/2019 GREENE AR EMERGENCY MNGR
EMERGENCY MANAGER REPORTED TORNADO IN KNOB, AR.
&&
KRFLocal storm report, May 2, 5:13 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
513 PM CDT THU MAY 02 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM TORNADO 1 WNW BLYTHEVILLE 35.94N 89.95W
05/02/2019 MISSISSIPPI AR TRAINED SPOTTER
TORNADO REPORTED ON THE GROUND NEAR GOSNELL.
&&
KRFLocal storm report, May 2, 5:18 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
518 PM CDT THU MAY 02 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM TSTM WND DMG 4 NE LAFE 36.24N 90.45W
05/02/2019 GREENE AR AMATEUR RADIO
POSSIBLE TORNADO DAMAGE TO A HOME ON GREENE ROAD 402.
&&
KRFThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 10:11 AM CDT | River Flood Warning | MEG | Dunklin | 4 days |
| May 2, 5:06 PM CDT | Tornado Warning | MEG | Pemiscot | 24 min |
| May 2, 5:26 PM CDT | Severe Thunderstorm Warning | MEG | Pemiscot | 49 min |
| May 2, 5:45 PM CDT | Areal Flood Advisory | MEG | Dunklin | 2 hr |
| May 2, 6:02 PM CDT | Severe Thunderstorm Warning | MEG | Pemiscot | 43 min |
| May 2, 6:15 PM CDT | Severe Thunderstorm Warning | MEG | Pemiscot | 15 min |
| May 2, 6:26 PM CDT | Tornado Warning | MEG | Pemiscot | 34 min |
| May 2, 6:45 PM CDT | Areal Flood Advisory | MEG | Dunklin | 2 hr |
| May 2, 6:46 PM CDT | Areal Flood Advisory | MEG | Pemiscot | 119 min |
| May 2, 4:34 AM CDT | Special Weather Statement | MEG | Clay | 26 min |
| May 2, 6:30 AM CDT | Special Weather Statement | MEG | Clay | 15 min |
| May 2, 4:11 PM CDT | Tornado Warning | MEG | Clay, Greene | 34 min |
| May 2, 4:59 PM CDT | Areal Flood Advisory | MEG | Clay, Greene | 2 hr |
Nearby
Tornado Warnings in Arkansas, 2019Tornado Warnings in Missouri, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.